Autoimmune hemolysis following transfusion: a mimicking autoanti-D in a D- patient with alloanti-D

Publications

Share / Export Citation / Email / Print / Text size:

Immunohematology

American National Red Cross

Subject: Medical Laboratory Technology

GET ALERTS SUBSCRIBE

ISSN: 0894-203X
eISSN: 1930-3955

DESCRIPTION

5
Reader(s)
5
Visit(s)
0
Comment(s)
0
Share(s)

SEARCH WITHIN CONTENT

FIND ARTICLE

Volume / Issue / page

Archive
Volume 37 (2021)
Volume 36 (2020)
Volume 35 (2019)
Volume 34 (2018)
Volume 33 (2017)
Volume 32 (2016)
Volume 31 (2015)
Volume 30 (2014)
Volume 29 (2013)
Volume 28 (2012)
Volume 27 (2011)
Volume 26 (2010)
Volume 25 (2009)
Volume 24 (2008)
Volume 23 (2007)
Volume 22 (2006)
Volume 21 (2005)
Volume 20 (2004)
Volume 19 (2003)
Volume 18 (2002)
Volume 17 (2001)
Volume 16 (2000)
Volume 15 (1999)
Volume 14 (1998)
Volume 13 (1997)
Volume 12 (1996)
Volume 11 (1995)
Volume 10 (1994)
Volume 9 (1993)
Volume 8 (1992)
Volume 7 (1991)
Volume 6 (1990)
Volume 5 (1989)
Volume 4 (1988)
Volume 3 (1987)
Related articles

VOLUME 10 , ISSUE 4 (December 1994) > List of articles

Autoimmune hemolysis following transfusion: a mimicking autoanti-D in a D- patient with alloanti-D

Walter H. Dzik / Joyce Blank / Paula Lutz / Thomas G. Hirose / Christine Lomas-Francis / Marilyn Moulds

Citation Information : Immunohematology. Volume 10, Issue 4, Pages 117-119, DOI: https://doi.org/10.21307/immunohematology-2019-935

License : (Transfer of Copyright)

Published Online: 30-November-2020

ARTICLE

ABSTRACT

An 80-year-old group O, D- (rr) female with anti-C, -D, -E, and -Fya received four units of crossmatch-compatible red blood cells (RBCs). The direct antiglobulin test (DAT) was negative. Two weeks later, jaundice, dark urine, a 16% drop in hematocrit (Hct), a 20% reticulocyte count, and absent haptoglobin occurred. During the next month, her DAT was positive with anti-IgG and -C3d. Acid eluates, which repeatedly showed anti-D specificity, were nonreactive with enzyme-treated D- RBCs. Adsorption with D- RBCs reduced reactivity. An eluate from the adsorbing D- RBCs was nonreactive with D+ RBCs. These findings suggest an autoantibody mimicking alloanti-D. The patient was treated with prednisone and was transfused with group O, D- (rr), K-, Fy(a-) RBCs. Four months later, the Hct was stable. One year later, the DAT remained positive and the eluate demonstrated a panagglutinin.

You don't have 'Full Text' access of this article.

Purchase Article Subscribe Journal Share